# SDR JIKA11083101

- Difficulty date: August 29, 2011
- Submitted: August 31, 2011
- Operation: Air carrier
- Aircraft: N66859
- Make and model: Piper PA-31-350
- Aircraft serial: 317405168
- Aircraft time: 19,223 hours, 23,189 cycles
- Engine: Lyc TIO540J2B
- Engine time: 349 hours, 554 cycles
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E, B, A

## Discrepancy

THE PILOT REPORTED THAT TAKEOFF AND CLIMB APPEARED NORMAL, SHORTLY AFTER LEVELING OFF FOR CRUISE FLIGHT THE PILOT REPORTED A YAW TO THE LEFT AND SUSPECTED A LEFT ENGINE FAILURE.  THE PILOT FOLLOWED THE PROCEDURE FOR ENGINE FAILURE, THE ENGINE WOULD NOT RESTART.  THE PILOT CONTACTED ATC AND REQUESTED EMERGENCY ASSISTANCE BACK TO PDX.  THE PILOT RETURNED TO PDX AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE LEFT ENGINE AND FOUND A LARGE AMOUNT OF METAL IN THE OIL FILTER.  THE NR 2 AND NR 4 CYLINDERS HAD ZERO COMPRESSION.  THE ENGINE IS BEING REPLACED.  UPDATE WILL FOLLOW AFTER RECEIVING ENGINE TEAR DOWN REPORT WITH SPECIFIC PART FAILURE DETAILS.
